Alert archive / Ohio / Flash Flood Watches in 2011
Flash Flood Watch 3, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood watch at Jun 20, 2011, 9:04 AM EDT for 18 counties in Ohio; 7 counties in Indiana; 8 counties in Kentucky. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2011, 9:04 AM EDT (13:04 UTC)
- Expired
- Jun 20, 2011, 7:40 PM EDT
- In force
- 11 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- None
All 33 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Auglaize County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Greene County, OH, Hamilton County, OH, Highland County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 45 km from the middle of the area, began a volume at 13:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
859 WGUS61 KILN 201304 FFAILN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE WILMINGTON OH 904 AM EDT MON JUN 20 2011 INZ050-058-059-066-073>075-KYZ091>093-096>100-OHZ034-035-042-043- 051>053-060>062-070>072-077>081-210115- /O.NEW.KILN.FF.A.0003.110620T1304Z-110621T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-BOONE- KENTON-CAMPBELL-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-MERCER- AUGLAIZE-DARKE-SHELBY-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY- GREENE-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND- ADAMS- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN... BURLINGTON...INDEPENDENCE...ALEXANDRIA...FALMOUTH...BROOKSVILLE... MOUNT OLIVET...MAYSVILLE...VANCEBURG...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...PIQUA...URBANA...SPRINGFIELD...EATON... DAYTON...XENIA...HAMILTON...LEBANON...WILMINGTON...CINCINNATI... MILFORD...GEORGETOWN...HILLSBORO...WEST UNION 904 AM EDT MON JUN 20 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF INDIANA...KENTUCKY AND OHIO...INCLUDING THE FOLLOWING AREAS...IN INDIANA...DEARBORN... FAYETTE IN...FRANKLIN IN...OHIO...RIPLEY...UNION IN AND WAYNE. IN KENTUCKY...BOONE...BRACKEN...CAMPBELL...KENTON... LEWIS... MASON...PENDLETON AND ROBERTSON. IN OHIO...ADAMS... AUGLAIZE... BROWN...BUTLER...CHAMPAIGN...CLARK...CLERMONT... CLINTON... DARKE...GREENE...HAMILTON...HIGHLAND...MERCER... MIAMI... MONTGOMERY...PREBLE...SHELBY AND WARREN. * THROUGH THIS EVENING * A SLOW MOVING WARM FRONT CONTAINING COPIOUS MOISTURE AND INSTABILITY WILL MOVE THROUGH THE REGION TODAY. THUNDERSTORMS WITH HEAVY RAINFALL ALONG THE FRONT WILL BE ENHANCED BY ADDITIONAL THUNDERSTORMS TO THE WEST. THIS WILL LEAD TO EXCESSIVE RAINFALL IN THE WATCH AREA...WITH FLASH FLOODS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS, CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && $$
2 follow-up statements
326 WGUS61 KILN 201923 FFAILN FLOOD WATCH NATIONAL WEATHER SERVICE WILMINGTON OH 323 PM EDT MON JUN 20 2011 INZ050-058-059-066-073>075-KYZ091>093-096>100-OHZ060>062-070>072- 077>081-202030- /O.CAN.KILN.FF.A.0003.000000T0000Z-110621T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-BOONE- KENTON-CAMPBELL-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-PREBLE- MONTGOMERY-GREENE-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN... BURLINGTON...INDEPENDENCE...ALEXANDRIA...FALMOUTH...BROOKSVILLE... MOUNT OLIVET...MAYSVILLE...VANCEBURG...EATON...DAYTON...XENIA... HAMILTON...LEBANON...WILMINGTON...CINCINNATI...MILFORD... GEORGETOWN...HILLSBORO...WEST UNION 323 PM EDT MON JUN 20 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF INDIANA...KENTUCKY AND OHIO HAS BEEN CANCELLED. WHILE SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED UNTIL THIS EVENING...WIDESPREAD HEAVY RAIN IS NO LONGER FORECAST ACROSS THIS AREA. $$ OHZ034-035-042-043-051>053-210400- /O.CON.KILN.FF.A.0003.000000T0000Z-110621T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MERCER-AUGLAIZE-DARKE-SHELBY-MIAMI-CHAMPAIGN-CLARK- INCLUDING THE CITIES OF...CELINA...WAPAKONETA...GREENVILLE... SIDNEY...PIQUA...URBANA...SPRINGFIELD 323 PM EDT MON JUN 20 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO... INCLUDING THE FOLLOWING AREAS...IN MIAMI VALLEY OF OHIO... CHAMPAIGN...CLARK...DARKE...MIAMI AND SHELBY. IN WEST CENTRAL OHIO...AUGLAIZE AND MERCER. * UNTIL MIDNIGHT EDT TONIGHT * A WARM FRONT IS THE FOCUS OF CONTINUED DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL INDIANA AND OHIO. * OCCASIONAL SHOWERS AND THUNDERSTORMS WILL PERSIST UNTIL EARLY THIS EVENING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN SOME OF THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS... CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && $$
457 WGUS61 KILN 202340 FFAILN FLOOD WATCH NATIONAL WEATHER SERVICE WILMINGTON OH 740 PM EDT MON JUN 20 2011 ...FLASH FLOOD WATCH HAS BEEN CANCELLED... .THE THREAT OF HEAVY RAIN HAS DIMINISHED FOR THE NIGHT... THEREFORE THE FLOOD WATCH IS BEING CANCELLED. OHZ034-035-042-043-051>053-210045- /O.CAN.KILN.FF.A.0003.000000T0000Z-110621T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MERCER-AUGLAIZE-DARKE-SHELBY-MIAMI-CHAMPAIGN-CLARK- INCLUDING THE CITIES OF...CELINA...WAPAKONETA...GREENVILLE... SIDNEY...PIQUA...URBANA...SPRINGFIELD 740 PM EDT MON JUN 20 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood watch went out at Jun 20, 7:00 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 20, 7:00 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
700 AM EDT MON JUN 20 2011
.SYNOPSIS...
A WARM FRONT OVER THE MIDDLE OHIO VALLEY WILL LIFT SLOWLY NORTHEAST
ACROSS THE REGION THROUGH TONIGHT. UPPER LEVEL DISTURBANCES WILL
MOVE ALONG THIS FRONT...KEEPING THE THREAT OF SHOWERS AND
THUNDERSTORMS. UPPER LEVEL RIDGING WILL THEN BUILD INTO THE AREA
ON TUESDAY. AN APPROACHING LOW PRESSURE SYSTEM AND COLD FRONT WILL
BRING ADDITIONAL UNSETTLED WEATHER TO THE AREA BY MID WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
IT WILL BE ANOTHER COMPLEX WEATHER FORECAST ONCE AGAIN.
AREAS OF DENSE FOG HAVE FORMED ACRS PARTS OF EAST CENTRAL INDIANA
AND MUCH OF OHIO. HAVE ISSUED A DENSE FOG FOR THESE LOCATIONS
UNTIL 10 AM EDT.
OTHERWISE...SURFACE ANALYSIS WAS SHOWING A WARM FRONT DRAPED ACRS
NRN ILLINOIS...CNTRL/SRN INDIANA...THEN ACRS CENTRAL KENTUCKY. THIS
FRONT WILL MOVE SLOWLY NE THROUGH TODAY AND WILL ACT AS A FOCUS
FOR SHOWERS AND THUNDERSTORMS. TO ADD TO THE UNCERTAINTY OF THE
FORECAST WILL BE YET MORE EMBEDDED WX DISTURBANCES RIPPLING ALOFT
THROUGH THE REGION. MODELS HAVE NOT HANDLED THE LOCATION AND
TIMING OF THESE FEATURES FOR THE LAST FEW DAYS AND TODAY WILL BE
NO DIFFERENT. ATTM...IT APPEARS THAT A MAIN DISTURBANCE WILL
RIPPLE ACRS THE NRN FORECAST AREA THIS AFTN AND EVENING AND HAVE
THUS PLACED LIKELY POPS IN THIS AREA. HOWEVER...AM CONCERNED THAT
IF WE GET TOO MUCH DEBRIS CLOUD BLOW OFF FROM UPSTREAM
CONVECTION...THUNDERSTORM DEVELOPMENT MAY FAVOR LOCATIONS ALONG
SLOWLY ADVANCING WARM FRONT WHERE INSTABILITY AXIS WILL BE THE
GREATEST. THIS IN TURN MAY ALLOW THE DISTURBANCE TO MOVE MORE
SOUTHEAST THAN CURRENTLY DEPICTED...WHICH MAY AFFECT MORE OF THE
CNTRL AND SRN PARTS OF THE FORECAST AREA. RADAR AND SHORT TERM
MODEL TRENDS WILL HAVE TO BE WATCHED CAREFULLY SHOULD THIS
TRANSPIRE AND RESULT IN A CATEGORICAL PCPN EVENT. THE POTENTIAL
FOR SEVERE STORMS WILL ONCE AGAIN DEPEND ON THE INSTABILITY...AND
THERE SHOULD BE ENOUGH OF THIS WITH THE ADVANCING WARM FRONT.
HEAVY RAIN WILL ALSO BE A THREAT AS PWATS WILL RANGE BETWEEN 1.50
TO 2.00 INCHES. FOR TONIGHT...WARM FRONT SHOULD MAKE IT TO THE SRN
GREAT LAKES SHORELINE BY SUNRISE...ALLOWING SHOWERS AND
THUNDERSTORMS TO DECREASE FROM SW TO NE OVERNIGHT. TEMPERATURES
WILL ONCE AGAIN BE TRICKY DUE TO CLOUDS AND PCPN. HAVE GENERALLY
GONE WITH HIGHS IN THE UPPER 70S NORTH TO LOWER 80S SOUTH...KNOWING
THAT COOLER VALUES MAY RESULT IF A CATEGORICAL EVENT OCCURS.
OVERNIGHT LOWS WILL DROP INTO THE MID 60S TO THE LOWER 70S.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
HAVE USED A BLEND OF THE GFS/ECMWF FOR THE SHORT TERM FORECAST.
A MID LVL RIDGE IS FORECAST TO BUILD NORTH INTO THE MIDDLE OHIO
VALLEY BY TUESDAY MORNING. THE AXIS OF THIS RIDGE WILL MOVE EAST
OF THE AREA BY AFTN. TUESDAY SHOULD BE THE HOTTEST DAY OF THE WEEK
WITH MORE SUNSHINE ANTICIPATED THAN THE LAST FEW DAYS. GIVEN THAT
THE AREA WILL BE ON THE WEST SIDE OF THE RIDGE AXIS...CAN NOT RULE
OUT A WEAK EMBEDDED DISTURBANCE RIPPLING WITHIN THE FLOW THAT MAY
KICK OFF A SHOWER AND THUNDERSTORM...MAINLY DURING THE AFTN. HIGHS
SHOULD PEAK IN THE LOWER 90S.
A PRETTY SUBSTANTIAL UPR LVL TROF WILL MOVE FROM THE NRN/CNTRL
PLAINS TO THE WESTERN GREAT LAKES/LOWER OHIO VALLEY TUESDAY NIGHT
THROUGH THURSDAY. THE ASSOCIATED COLD FRONT IS EXPECTED TO PASS
ACRS THE REGION WEDNESDAY NIGHT. MODELS CONTINUE TO SHOW EMBEDDED
UPR LVL DISTURBANCES RIPPLING THROUGH THE FLOW AROUND AFOREMENTIONED
TROF. THESE FEATURES WILL ACT AS FOCUSING AGENTS FOR SHOWERS AND
STORMS. IT IS TOO DIFFICULT TO PINPOINT THE TIMING AND COVERAGE AT
THIS TIME...SO HAVE PRETTY MUCH PLACED HIGH CHANCE POPS IN THE
FORECAST DURING THE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT TIME
FRAME. AGAIN...THE CHANCE FOR SEVERE STORMS WILL DEPEND ON THE
INSTABILITY ONCE AGAIN...AND THIS WILL HAVE TO BE MONITORED.
COOLER AIR WILL BEGIN TO FILTER INTO THE REGION ON THURSDAY BEHIND
THE COLD FRONT. MORE WRAP AROUND UPR LVL WX DISTURBANCES ARE EXPECTED
AROUND THE UPR LVL LOW WHICH WILL KEEP THINGS UNSETTLED ON
THURSDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
THE UPPER LEVEL LOW WILL PROGRESS VERY SLOWLY EASTWARD ACRS THE
GREAT LAKES REGION THROUGH THE END OF THE WEEK. STILL
TOUGH TO RULE OUT SOME LINGERING SCATTERED SHOWERS AND THUNDERSTORMS
FRIDAY AND POSSIBLY EVEN ON INTO SATURDAY AS UPPER LEVEL TROUGH
MOVES SLOWLY OVERHEAD. THIS WILL ALSO RESULT IN COOLER TEMPERATURES
IN THE MID/UPPER LEVELS. DAYTIME HIGHS WILL BE SOMEWHAT DEPENDENT
ON HOW MUCH SUNSHINE WE END UP WITH...BUT OVERALL EXPECT TEMPERATURES
NEAR OR SLIGHTLY BELOW NORMAL ON INTO THE WEEKEND.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
LIFR VISIBILITIES WILL CONTINUE FOR THE NEXT FEW
HOURS...ESPECIALLY FOR THE CENTRAL OHIO TAF SITES. INCOMING MID
AND HIGH CLOUDS FROM UPSTREAM CONVECTION WILL MOVE OVER THE SITES
DURING THE MORNING AS WELL.
A WARM FRONT IS SLOWLY MOVING NORTHEAST...AND WILL CONTINUE ITS
PROGRESS THROUGH THE FORECAST AREA THIS MORNING. THIS FRONT WILL
BE A FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS. TIMED OUT
VCSH/CB FOR A FEW HOURS DURING THE MORNING AND AFTERNOON HOURS.
THE CINCINNATI TAF SITES WILL SEE THIS POSSIBILITY AT THE
BEGINNING OF THE NEW SET OF TAFS...WHILE THE OTHER SITES WILL SEE
A CHANCE OF STORMS LATER ON. SPECIFIC TIMING FOR THUNDER HAS NOT
BEEN INTRODUCED AS OF YET...OWING MAINLY TO QUESTIONS OF COVERAGE.
HOWEVER...WHERE THUNDERSTORMS DO DEVELOP...MVFR/IFR CONDITIONS
WILL BE POSSIBLE. SEVERE WEATHER IS ALSO A POSSIBILITY.
CONDITIONS WILL AGAIN CLEAR OUT A BIT FROM SOUTHWEST TO NORTHEAST
OVERNIGHT...AND MORE VISIBILITY RESTRICTIONS SEEM LIKELY.
OUTLOOK...CHANCE OF THUNDERSTORMS WILL CONTINUE FROM MONDAY NIGHT
THROUGH THURSDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...DENSE FOG ADVISORY UNTIL 10 AM EDT THIS MORNING FOR OHZ042-045-
046-051>056-060>065-070>074-077>082-088.
KY...NONE.
IN...DENSE FOG ADVISORY UNTIL 10 AM EDT THIS MORNING FOR INZ050-058-
059-066.
&&
SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...HICKMAN/JGL
AVIATION...HATZOSHazardous weather outlook, Jun 20, 9:00 AM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 900 AM EDT MON JUN 20 2011 INZ050-058-059-066-073>075-KYZ091>093-096>100-OHZ034-035-042-043- 051>053-060>062-070>072-077>081-211300- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-BOONE- KENTON-CAMPBELL-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-MERCER- AUGLAIZE-DARKE-SHELBY-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE- BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS- 900 AM EDT MON JUN 20 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS TO OCCUR THROUGH THIS EVENING AS A SLOWLY ADVANCING WARM FRONT INTERACTS WITH UPPER LEVEL WEATHER DISTURBANCES ALOFT. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. THE ATMOSPHERE WILL BE VERY MOIST...WHICH WILL RESULT IN LOCALLY HEAVY RAIN. SOME THUNDERSTORMS MAY BE SLOW-MOVING. THUS...SOME FLOODING ISSUES MAY ARISE...ESPECIALLY WHERE THUNDERSTORMS MOVE ACROSS THE SAME AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SUBSTANTIAL UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL AFFECT THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS PERIOD IF ENOUGH INSTABILITY CAN BE REALIZED. DAMAGING WINDS AND LARGE HAIL WOULD BE THE PRIMARY SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ080-KYZ089-090-094-095-OHZ026-044>046-054>056-063>065-073-074-082- 088-211300- SWITZERLAND-CARROLL-GALLATIN-OWEN-GRANT-HARDIN-LOGAN-UNION OH- DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY-FAIRFIELD- ROSS-HOCKING-PIKE-SCIOTO- 900 AM EDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS TO OCCUR THROUGH THIS EVENING AS A SLOWLY ADVANCING WARM FRONT INTERACTS WITH UPPER LEVEL WEATHER DISTURBANCES ALOFT. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. THE ATMOSPHERE WILL BE VERY MOIST...WHICH WILL RESULT IN LOCALLY HEAVY RAIN. SOME THUNDERSTORMS MAY BE SLOW-MOVING. THUS...SOME FLOODING ISSUES MAY ARISE...ESPECIALLY WHERE THUNDERSTORMS MOVE ACROSS THE SAME AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SUBSTANTIAL UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL AFFECT THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS PERIOD IF ENOUGH INSTABILITY CAN BE REALIZED. DAMAGING WINDS AND LARGE HAIL WOULD BE THE PRIMARY SEVERE WEATHER THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 20, 4:03 AM EDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 403 AM EDT MON JUN 20 2011 INZ050-058-059-066-073-074-KYZ091>093-097>100-OHZ026-034-035- 042>046-051>056-060>065-070>074-077>082-088-201015- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-BOONE- KENTON-CAMPBELL-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER- AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN- CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... BROOKVILLE...VERSAILLES...LAWRENCEBURG...BURLINGTON... INDEPENDENCE...ALEXANDRIA...BROOKSVILLE...MOUNT OLIVET... MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA... GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE... PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK... EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE... LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE... LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO... WEST UNION...PIKETON...PORTSMOUTH 403 AM EDT MON JUN 20 2011 ...PATCHY DENSE FOG THIS MORNING... FOG HAS DEVELOPED ACROSS THE REGION EARLY THIS MORNING. VISIBILITIES HAVE DROPPED TO BELOW ONE MILE IN MANY LOCATIONS. THERE WILL BE A FEW PATCHES OF FOG THAT DROP VISIBILITIES TO BETWEEN ONE HALF MILE AND ONE QUARTER MILE. THOSE ON THE ROAD SHOULD ALLOW EXTRA TIME FOR DRIVING...AND SLOW DOWN TO ACCOUNT FOR REDUCED VISIBILITIES. HATZOS
Special weather statement, Jun 20, 7:17 AM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
717 AM EDT MON JUN 20 2011
KYZ095>097-201200-
PENDLETON KY-BRACKEN KY-GRANT KY-
717 AM EDT MON JUN 20 2011
...A STRONG THUNDERSTORM WILL AFFECT EASTERN GRANT...BRACKEN AND
PENDLETON COUNTIES THROUGH 800 AM EDT...
AT 715 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR GOFORTH...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BUTLER...FALMOUTH AND
BROOKSVILLE.
ALSO...GOFORTH...MARCUS...GREENWOOD...GENE SNYDER AIRPORT...MORGAN...
CATAWBA...MOUNT AUBURN AND MCKINNEYSBURG ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3858 8421 3855 8441 3856 8467 3879 8464
3880 8446 3884 8431 3876 8419 3873 8393
3859 8400 3861 8408 3855 8415 3855 8421Special weather statement, Jun 20, 8:34 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
834 AM EDT MON JUN 20 2011
INZ058-066-073-074-201300-
FRANKLIN IN-DEARBORN IN-FAYETTE IN-RIPLEY IN-
834 AM EDT MON JUN 20 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RIPLEY...SOUTHERN
FAYETTE...NORTHERN DEARBORN AND FRANKLIN COUNTIES THROUGH 900 AM
EDT...
AT 836 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
OLDENBURG...MOVING EAST AT 30 MPH.
WIND GUSTS TO 35 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BATESVILLE...OLDENBURG
AND BROOKVILLE.
ALSO...HAMBURG...LAUREL...PEPPERTOWN...METAMORA...PENNTOWN...
SUNMAN...BLOOMING GROVE AND LAWRENCEVILLE ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 3927 8530 3955 8530 3953 8503 3952 8501
3952 8496 3924 8496 3921 8541 3922 8541Special weather statement, Jun 20, 9:02 AM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
902 AM EDT MON JUN 20 2011
INZ066-073-074-201330-
FRANKLIN IN-DEARBORN IN-RIPLEY IN-
902 AM EDT MON JUN 20 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RIPLEY...NORTHWESTERN
DEARBORN AND FRANKLIN COUNTIES THROUGH 930 AM EDT...
AT 900 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH
OF NAPOLEON...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED
INCLUDE...OSGOOD...BATESVILLE...OLDENBURG...MOORES HILL...MILAN AND
BROOKVILLE.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
LAT...LON 3927 8530 3951 8530 3949 8491 3909 8510
3914 8545 3920 8545The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 5:40 AM EDT | Dense Fog Advisory | ILN | Adams, Brown, Butler, Champaign, Clark, Clermont and 21 more | 3 hr |
| Jun 20, 10:25 AM EDT | Special Weather Statement | ILN | Clermont | 35 min |
| Jun 20, 10:29 AM EDT | Areal Flood Advisory | ILN | Hamilton | 2 hr |
| Jun 20, 10:53 AM EDT | Special Weather Statement | ILN | Brown, Clermont, Highland | 22 min |
| Jun 20, 11:04 AM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont | 41 min |
| Jun 20, 11:23 AM EDT | Special Weather Statement | ILN | Adams, Highland | 37 min |
| Jun 20, 11:36 AM EDT | Special Weather Statement | ILN | Hamilton | 24 min |
| Jun 20, 11:48 AM EDT | Special Weather Statement | ILN | Pike, Scioto | 57 min |
| Jun 20, 12:03 PM EDT | Special Weather Statement | ILN | Brown | 27 min |
| Jun 20, 8:34 AM EDT | Special Weather Statement | ILN | Franklin | 26 min |
| Jun 20, 9:02 AM EDT | Special Weather Statement | ILN | Franklin | 28 min |
| Jun 20, 9:15 AM EDT | Areal Flood Advisory | ILN | Franklin, Ripley | 3 hr |
| Jun 20, 9:29 AM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Ripley | 21 min |
| Jun 20, 9:45 AM EDT | Areal Flood Advisory | ILN | Dearborn | 3 hr |
| Jun 20, 7:17 AM EDT | Special Weather Statement | ILN | Bracken, Grant, Pendleton | 43 min |
| Jun 20, 10:08 AM EDT | Special Weather Statement | ILN | Robertson | 37 min |
| Jun 20, 10:19 AM EDT | Areal Flood Advisory | ILN | Bracken, Mason, Robertson | 3 hr |
| Jun 20, 10:36 AM EDT | Special Weather Statement | ILN | Mason | 24 min |
| Jun 20, 12:05 PM EDT | Areal Flood Advisory | ILN | Lewis | 115 min |
| Jun 20, 12:59 PM EDT | Flash Flood Warning | ILN | Bracken, Lewis, Mason, Robertson | 3 hr |
| Jun 20, 1:20 PM EDT | Special Weather Statement | ILN | Mason, Robertson | 25 min |
Nearby
Flash Flood Watches in Ohio, 2011Flash Flood Watches in Kentucky, 2011Flash Flood Watches in Indiana, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.